How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Dermatology
Satisfied Customers: 8295
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Dermatology Question Here...
Dr Uzair is online now

Himy husband has had his varicous veins removed, and just

Customer Question

hi
my husband has had his varicous veins removed, and just lately his hair on his head has thinned and suffers with very dry skin, on his left leg and testicles. what he has also noticed is black spots on both his legs. he scratches them till they bleed he has been to the doctors and they have prescribed emullent cream, barrier creams and steroids, none of these have made a difference. could the removal of varicous veins have something to with his dry skin. he also has very cold legs and feet which tells me he has poor circulation could this also be because of his veins. we are at our witts end do you have an answer
thanks
sharon
Submitted: 1 year ago.
Category: Dermatology
Expert:  Dr Uzair replied 1 year ago.
Hi and thanks for the query,This seems to be related to his peripheral blood insuficiency leading to dry skin and then stasis dermatitis or venous eczema.It is skin inflammation that develops in people with poor circulation. It most often occurs in the lower legs because that’s where blood typically collects. venous insufficiency is a risk factor for this. Treatment involves.Dry up oozing or bleeding patches with Condy's solution (potassium permaganate) or dilute vinegar on gauze as compresses.Oral antibiotics such as flucloxacillin may be prescribed for secondary infection. Avoid scratching.Apply a prescribed topical steroid: start with a potent steroid cream applied accurately daily to the patches until they have flattened out. After a few days, change to a milder steroid cream (eg. hydrocortisone) until the itchy patches have resolved (maintenance treatment). Check with your doctor if you are using steroid creams for more than a few weeks. Overuse can thin the skin, but short courses of stronger preparations can be used from time to time if necessary to control the dermatitis. Coal tar ointment may also help.Use a moisturizing cream frequently to keep the skin on the legs smooth and soft. If the skin is very scaly, urea cream may be especially effective.Protect your skin from injury: this can result in infection or ulceration that may be difficult to heal. Dont stand for long period, elevate your foot while sitting. walk regularly.Let me know if you have further questions.Please do leave a positive rating by clicking on stars on top right corner.Wish you good health.